Alert archive / California / High Surf Advisories in 2008
High Surf Advisory 4, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Feb 23, 2008, 3:37 AM PST. It took effect at Feb 24, 2008, 3:15 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2008, 3:37 AM PST (11:37 UTC)
- In effect from
- Feb 24, 2008, 3:15 AM PST
- Expired
- Feb 24, 2008, 6:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KEKA 231137 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 337 AM PST SAT FEB 23 2008 ...HIGH SURF TO AFFECT THE NORTHERN CALIFORNIA COAST SUNDAY... .A STRONG LOW PRESSURE SYSTEM OVER THE EASTERN PACIFIC WILL MOVE ACROSS THE NORTHERN CALIFORNIA COAST SUNDAY BRINGING WITH IT SWELLS AROUND 20 FEET. CAZ002-240045- /O.NEW.KEKA.SU.Y.0004.080224T1500Z-080225T0100Z/ MENDOCINO COAST- 337 AM PST SAT FEB 23 2008 ...HIGH SURF ADVISORY IN EFFECT FROM 7 AM TO 5 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 5 PM PST SUNDAY. SOUTH SWELL WILL INCREASE TODAY...BUILDING TO 18 TO 22 FEET BY SUNDAY MORNING. THE GREATEST IMPACT WILL BE OBSERVED AT SOUTHWEST FACING BEACHES SOUTH OF CAPE MENDOCINO WHERE SURF HEIGHTS OF 24 FEET ARE POSSIBLE. SWELL OF THIS MAGNITUDE HAS THE POTENTIAL TO PRODUCE HAZARDOUS SURF CONDITIONS. PEOPLE ARE ADVISED TO REMAIN WELL AWAY FROM THE SURF ZONE. WAVES CAN SUDDENLY RISE UP AND SWEEP YOU INTO THE COLD AND FRIGID WATER. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
3 follow-up statements
000 WHUS46 KEKA 232300 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 300 PM PST SAT FEB 23 2008 ...HIGH SURF TO IMPACT THE NORTHERN CALIFORNIA COAST SUNDAY... .A STRONG LOW PRESSURE SYSTEM WILL APPROACH NORTHERN CALIFORNIA OVERNIGHT...MOVING ONSHORE NEAR OR JUST N OF CAPE MENDOCINO BY MIDDAY SUNDAY. CAZ002-241400- /O.EXT.KEKA.SU.Y.0004.080224T1400Z-080225T0200Z/ MENDOCINO COAST- 300 PM PST SAT FEB 23 2008 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM PST SUNDAY... A HIGH SURF ADVISORY IS IN EFFECT FROM 6 AM SUNDAY MORNING THROUGH 6 PM PST SUNDAY AFTERNOON. A POWERFUL LOW PRESSURE SYSTEM APPROACHING NORTHERN CALIFORNIA WILL GENERATE LARGE AND STEEP SOUTHWEST SWELL BY DAYBREAK SUNDAY...BREAKERS OF 22 TO 26 FEET CAN BE EXPECTED ALONG MUCH OF THE MENDOCINO COAST THROUGH THE DAY...ESPECIALLY WEST AND SOUTHWEST FACING BEACHES. THE POWER OF THIS SWELL WILL BE CAPABLE OF HURLING DEBRIS SUCH AS LARGE LOGS HIGH ONTO THE SHORE. WALKS ON THE BEACH AND JETTIES WILL BECOME DANGEROUS SUNDAY. SWELL OF THIS MAGNITUDE WILL PRODUCE HAZARDOUS SURF CONDITIONS. PEOPLE ARE ADVISED TO REMAIN WELL AWAY FROM THE SURF ZONE. WAVES CAN SUDDENLY RISE UP AND SWEEP YOU INTO TURBULENT AND COLD WATERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED OR MINOR BEACH EROSION. $$ COLBY
000 WHUS46 KEKA 241115 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 315 AM PST SUN FEB 24 2008 ...HIGH SURF TO IMPACT THE NORTHERN CALIFORNIA COAST SUNDAY... .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO APPROACH NORTHERN CALIFORNIA THIS MORNING AND IS EXPECTED TO MOVE ONSHORE NEAR OR JUST NORTH OF CAPE MENDOCINO BY MIDDAY. CAZ001-250200- /O.EXA.KEKA.SU.Y.0004.080224T1400Z-080225T0200Z/ REDWOOD COAST- 315 AM PST SUN FEB 24 2008 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PST THIS AFTERNOON. A POWERFUL LOW PRESSURE SYSTEM APPROACHING NORTHERN CALIFORNIA WILL GENERATE LARGE AND STEEP SOUTHWEST SWELL BY DAYBREAK...BREAKERS OF 18 TO 22 FEET CAN BE EXPECTED ALONG MUCH OF THE REDWOOD COAST THROUGH THE DAY...ESPECIALLY WEST AND SOUTHWEST FACING BEACHES. THE POWER OF THIS SWELL WILL BE CAPABLE OF HURLING DEBRIS SUCH AS LARGE LOGS HIGH ONTO THE SHORE. WALKS ON THE BEACH AND JETTIES WILL BECOME DANGEROUS SUNDAY. SWELL OF THIS MAGNITUDE WILL PRODUCE HAZARDOUS SURF CONDITIONS. PEOPLE ARE ADVISED TO REMAIN WELL AWAY FROM THE SURF ZONE. WAVES CAN SUDDENLY RISE UP AND SWEEP YOU INTO TURBULENT AND COLD WATERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED OR MINOR BEACH EROSION. $$ CAZ002-250200- /O.CON.KEKA.SU.Y.0004.080224T1400Z-080225T0200Z/ MENDOCINO COAST- 315 AM PST SUN FEB 24 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PST THIS AFTERNOON. A POWERFUL LOW PRESSURE SYSTEM APPROACHING NORTHERN CALIFORNIA WILL GENERATE LARGE AND STEEP SOUTHWEST SWELL BY DAYBREAK...BREAKERS OF 22 TO 26 FEET CAN BE EXPECTED ALONG MUCH OF THE MENDOCINO COAST THROUGH THE DAY...ESPECIALLY WEST AND SOUTHWEST FACING BEACHES. THE POWER OF THIS SWELL WILL BE CAPABLE OF HURLING DEBRIS SUCH AS LARGE LOGS HIGH ONTO THE SHORE. WALKS ON THE BEACH AND JETTIES WILL BECOME DANGEROUS SUNDAY. SWELL OF THIS MAGNITUDE WILL PRODUCE HAZARDOUS SURF CONDITIONS. PEOPLE ARE ADVISED TO REMAIN WELL AWAY FROM THE SURF ZONE. WAVES CAN SUDDENLY RISE UP AND SWEEP YOU INTO TURBULENT AND COLD WATERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED OR MINOR BEACH EROSION. $$
000 WHUS46 KEKA 250147 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 547 PM PST SUN FEB 24 2008 CAZ001-002-250300- /O.EXP.KEKA.SU.Y.0004.000000T0000Z-080225T0200Z/ REDWOOD COAST-MENDOCINO COAST- 547 PM PST SUN FEB 24 2008 ...HIGH SURF ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON... THE HIGH SURF ADVISORY EXPIRES AT 6 PM PST TODAY. OCEAN SWELL CONTINUES TO DIMINISH IN THE WAKE OF THE MOST RECENT STORM SYSTEM...WITH MAGNITUDES NOW FALLING BELOW ADVISORY CRITERIA. HOWEVER...ELEVATED BREAKERS WILL STILL OCCUR OVERNIGHT THROUGH THE SURF ZONE. $$ MAB
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 22, 4:45 PM PST, 10 hours 52 minutes earlier.
Area forecast discussion, Feb 22, 4:45 PM PST, 10 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 445 PM PST FRI FEB 22 2008 .SYNOPSIS...A DEEP LOW PRESSURE SYSTEM WILL BRING RAIN...HIGHER ELEVATION SNOW...AND STRONG GUSTY SOUTHEAST THROUGH SOUTH WIND TO THE REGION SATURDAY AFTERNOON THROUGH SUNDAY. MONDAY A RIDGE WILL BUILD OVER THE PACIFIC NORTHWEST RESULTING IN A DRY WEATHER PATTERN FOR MONDAY AND TUESDAY. && .DISCUSSION...A SHORT WAVE RIDGE WILL MOVE ACROSS THE PACIFIC NORTHWEST TONIGHT INTO SATURDAY MORNING AND BRING A BRIEF BREAK FROM THE WIDESPREAD PRECIPITATION FROM LATE TONIGHT THROUGH SATURDAY MORNING. WIDELY SCATTERED SHOWERS REMAIN A POSSIBILITY OVERNIGHT IN THE MOUNTAINS. THE THREE KEY SYNOPTIC MODELS ARE IN GOOD AGREEMENT ON THE STRENGTH AND POSITION OF THE LOW PRESSURE SYSTEM THAT WILL BRING RAIN AND STRONG SOUTHEAST WIND TO NW CALIFORNIA SATURDAY AFTERNOON THROUGH SUNDAY. THE LOW WILL NOW TAKE A MORE SOUTHERLY TRACK AND WILL MOVE ONSHORE JUST SOUTH OF CAPE MENDOCINO...NEAR SHELTER COVE...AROUND 18Z (10AM) SUNDAY MORNING. THE MODELS CONTINUE TO HAVE THE LOW FILLING AS IT APPROACHES THE COAST. THE NAM12 IS THE SLOWEST TO FILL THE LOW AND THE GFS THE QUICKEST. AT 24/12Z THE CENTRAL PRESSURE IS FORECASTED TO BE 985MB ON THE NAM12 AND 990MB ON THE GFS. THE NAM IS ALSO A TAD FASTER WITH THE MOVEMENT. LEANED TOWARDS THE NAM WITH A SLOWER RATE OF FILL. THE MODELS ARE NOW AROUND 5 TO 8MB HIGHER THAN ON PREVIOUS RUNS OF THE MODELS. WITH THESE CHANGES IN THE POSITION AND STRENGTH OF THE LOW...THE STRONGEST WINDS ARE NOW EXPECTED ALONG THE MENDOCINO COAST. SO HAVE CANCELED THE WIND WATCH AND REPLACED IT WITH A WIND ADVISORY FOR THE MENDOCINO COAST FROM MIDNIGHT SATURDAY NIGHT UNTO NOON SUNDAY. FOR DEL NORTE AND HUMBOLDT COUNTIES...THE WINDS WILL NOW REMAIN BELOW WIND ADVISORY CRITERIA. THE WINDS ARE EXPECTED TO BE SOUTHEAST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. HIGHER GUSTS TO 45 YO 50 MPH ARE POSSIBLE OVER THE COASTAL HEADLANDS AND EXPOSED RIDGE TOPS BETWEEN 12Z (4AM) AND 18Z (10AM) AS THE LOW APPROACHES THE COAST. WITH STRONG SOUTHERLY WINDS THE SNOW LEVELS WILL RISE FROM NEAR 3000 FEET TO 3500 TO 4000 FEET ON SATURDAY. DO NOT ANTICIPATE THE SNOW LEVELS TO LOWER MUCH BELOW 3500 FEET SATURDAY NIGHT INTO SUNDAY. A SNOW ADVISORY MAY STILL BE NEEDED FOR TRINITY COUNTY FROM SATURDAY EVENING THROUGH EARLY SUNDAY MORNING FOR ELEVATIONS ABOVE 3500 FEET. THE EXPECTED SNOW ACCUMULATIONS ARE 1 TO 2 INCHES SATURDAY AFTERNOON AND AN ADDITIONAL 2 TO 4 INCHES SATURDAY NIGHT. DID WAIT TO ISSUE THE ADVISORY SO AS TO GET ONE MORE LOOK AT THE EXPECTED QPF BEFORE ISSUING AN ADVISORY. THE PRECIPITATION WILL CHANGE TO SHOWERS ON SUNDAY AND WILL GRADUALLY TAPER OFF SUNDAY NIGHT AS THE LOW MOVES EAST OF THE FORECAST AREA SUNDAY EVENING. THE RAIN WITH THIS STORM WILL BE HEAVY AT TIMES BUT DUE TO THE QUICKNESS OF ITS DEPARTURE...DO NOT ANTICIPATE RIVER FLOODING. HOWEVER RISES IN CREEKS AND SMALL STREAMS...AS WELL AS URBAN STREET FLOODING IS POSSIBLE DURING PERIODS OF HEAVY PRECIPITATION. HIGH PRESSURE WILL REBUILD OVER THE REGION MONDAY AND BRING A DRY WEATHER PATTERN THROUGH TUESDAY. MOST OF THE CWA WILL REMAIN DRY ON WEDNESDAY...HOWEVER A WEAK COLD FRONT IS EXPECTED TO MOVE ACROSS NORTHERN CALIFORNIA ON WEDNESDAY AND WILL BRING A CHANCE FOR SHOWERS NORTH OF KLAMATH. KENNEDY && .AVIATION...UPSTREAM SATELLITE IMAGERY IS SUPPORTIVE OF A RAPID SHUT DOWN OF SHOWERS BY NIGHTFALL IF NOT SOONER. THE COOL-CORE CELLS THAT PERSIST WILL LIKELY RESIDE ACROSS EASTERN PORTIONS OF TRINITY/MENDOCINO COUNTIES IN THE LATE AFTN TO ERLY EVENING. A BRIEF LULL IN WINDS THIS EVENING COUPLED WITH LINGERING LOW LEVEL MOISTURE COULD INDUCE POCKETS OF MIST AT THE COAST AND INLAND VALLEYS...BUT INVERSIONS WILL REMAIN WEAK WITH CLOUD COVER AND INCREASING OFFSHORE WIND LIKELY AFTER MIDNIGHT. THIS SHOULD PREVENT EXTENSIVE LOW CLOUDS OR FOG FROM GAINING A FOOTHOLD OVER THE AREA. INCREASING SE SFC WINDS AT COASTAL TERMINALS SATURDAY AS A POWERFUL SFC LOW TRACKS TOWARD THE SHELTER COVE AREA. MVFR CIGS/VSBYS ASSOCIATED WITH THIS SYSTEM SHOULD BE EXPECTED BY SATURDAY NIGHT ACROSS NW CALIFORNIA. HAZARDOUS WIND GUSTS EXPECTED ALONG THE MENDOCINO COUNTY COAST SATURDAY NIGHT THRU EARLY SUNDAY WHERE WIND ADVISORIES ARE CURRENTLY POSTED. -MC && .MARINE...MODERATE WNW SWELL AND EASING WINDS WILL BE SHORT LIVED OVER THE WATERS...AS A POTENT SFC LOW APPROACHES CAPE MENDOCINO LATE SATURDAY. ONSET OF GALES BY SAT AFTN SOUTH OF CAPE MENDOCINO AS SE WINDS RAMP UP IS LIKELY. THE TRACK OF THE LOW TARGETS THE CAPE MENDOCINO AREA WHICH WILL PLACE THE MOST HAZARDOUS WINDS AND SEAS ACROSS THE SOUTHERN WATERS LATE SATURDAY NIGHT THRU ERLY SUNDAY. MUCH LESS WIND EXPECTED N OF CAPE MENDOCINO...BUT THE WIDESPREAD STEEP SW SWELL EXPECTED TO PROPAGATE AND FAN OUT FROM THIS INTENSE LOW WILL REQUIRE A HAZARDOUS SEA WARNING FOR ALL THE WATERS LATE SATURDAY THRU A GOOD CHUNK OF SUNDAY BEFORE THE OCEAN RECOVERS. -MC && .EKA WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM MIDNIGHT SATURDAY NIGHT TO 12 PM PST SUNDAY FOR CAZ002. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM PST SUNDAY FOR PZZ450-470. GALE WARNING FROM 4 PM SATURDAY TO 12 PM PST SUNDAY FOR PZZ455- 475. HAZARDOUS SEAS WARNING FROM 12 PM SUNDAY TO MIDNIGHT PST SUNDAY NIGHT FOR PZZ455-475. && VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 22, 4:14 PM PST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 414 PM PST FRI FEB 22 2008 CAZ002-231300- MENDOCINO COAST- 414 PM PST FRI FEB 22 2008 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 12 PM PST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG LOW PRESSURE WILL BRING SUSTAINED SOUTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH BEGINNING SATURDAY NIGHT. WINDS WILL SUBSIDE DURING THE MORNING SUNDAY. REFER TO AWIPS PRODUCT /SFONPWEKA/ OR WMO HEADER /WWUS76 KEKA/ FOR MORE DETAILS. ADDITIONALLY...WIND ACTING ON SEAS WILL CREATE HAZARDOUS SURF WHICH WILL IMPACT THE MENDOCINO COAST BEGINNING SATURDAY NIGHT AND CONTINUING THROUGH SUNDAY. BREAKERS MAY APPROACH 30 FEET IN THE SURF ZONE DURING THIS PERIOD. SEE AWIPS PRODUCT /SFOMWSEKA/ OR WMO HEADER /FZUS76 KEKA/ FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. CAZ001-003-004-076-231300- REDWOOD COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER- MENDOCINO INTERIOR- 414 PM PST FRI FEB 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A POWERFUL STORM SYSTEM WILL BRING STRONG SOUTHEAST WINDS SATURDAY NIGHT AND EARLY SUNDAY. THE STRONGEST OF THESE WINDS WILL BE ALONG THE COAST AND ALONG EXPOSED RIDGES...WHERE GUSTS UP TO 45 MPH CAN BE EXPECTED. ADDITIONALLY...WIND ACTING ON SEAS WILL CREATE HAZARDOUS SURF WHICH WILL IMPACT THE COAST BEGINNING LATE SATURDAY NIGHT AND CONTINUING THROUGH SUNDAY. BREAKERS OF UP TO 25 TO 30 FEET IN THE SURF ZONE ARE POSSIBLE DURING THIS PERIOD. SEE AWIPS PRODUCT /SFOMWSEKA/ OR WMO HEADER /FZUS76 KEKA/ FOR MORE INFORMATION. FINALLY...COLDER AIR IN ASSOCIATION WITH THIS SYSTEM WILL BRING SOME SNOW TO HIGHER ELEVATIONS OF NORTHWEST CALIFORNIA...WITH SEVERAL INCHES OF ACCUMULATION GENERALLY ABOVE 3500 FEET ELEVATION. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA.
Nearby
High Surf Advisories in California, 2008Every high surf advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.